MAUDE Adverse Event Report: MEDTRONIC XOMED INC. NIM® PROBE; STIMULATOR, NERVE

MEDTRONIC XOMED INC. NIM® PROBE; STIMULATOR, NERVE
Model Number 8225101
Medical Device Problem Codes Use of Device Problem (1670); Device Sensing Problem (2917)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Extubate (2402)
Date of Event 10/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A healthcare professional (hcp) reported via a distributor that the probe did not function steadily after about an hour during a thyroidectomy procedure.A warning sound was heard but other times there would be no signal.There was no error code displayed on the monitor.The doctor reconnected all the connections but the issue persisted.The doctor changed the probe and the issue was not resolved.The doctor changed the endotracheal tube and the system functioned properly.The procedure was delayed for 12 minutes.The procedure was completed with the second set of probe and endotracheal tube.
 
Additional Manufacturer Narrative
Analysis found that visually, there was no damage or anomalies in the construction of the device.The tip fit securely in the handle.The resistance of the assembly shall measure less than 0.3ohms while using a 4-wire ohm meter (a 2-wire meter was used in lieu of the 4 wire); the actual measurement was 0.2 ohm which is in specification.There was no intermittent behavior while manipulating the tip, connector, and wire.The probe was plugged into a nim system (with a patient simulator) using 1.0 ma stimulating current and 100uv threshold; when stimulating, the system consistently returned 1.02 ma and a waveform / event tone over 300uv.(b)(4).If information is provided in the future, a supplemental report will be issued.

Brand Name
NIM® PROBE
Common Device Name
STIMULATOR, NERVE
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key8088569
Report Number1045254-2018-00614
Device Sequence Number16463539
Product Code ETN
UDI-Device Identifier00681490176682
UDI-Public00681490176682
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K934426
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/05/2026
Device Model Number8225101
Device Catalogue Number8225101
Device Lot Number0215035874
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2018
Supplement Date Received by Manufacturer12/12/2018
Initial Report FDA Received Date11/20/2018
Supplement Report FDA Received Date01/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1